MAUDE Adverse Event Report: ARTHREX, INC. GRAFTBOLT, TIBIAL 8MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. GRAFTBOLT, TIBIAL 8MM; NON-DEGRADABLE FIXATN FASTENER
Model Number GRAFTBOLT, TIBIAL 8MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/20/2023, it was reported by an arthrex subsidiary employee via email that an ar-5100-08 graftbolt anchor broke during insertion.All the fragments were removed, and the case was completed using another r-5100-08 graftbolt.This was discovered during a reconstruction of anterior and posterior fork ligament procedure on (b)(6) 2023.Additional information received on 11/24/2023: the case was delayed twenty minutes, but no additional anesthesia was administered.The patient suffered no negative effects on or after the surgery.
 
Additional Manufacturer Narrative
One unpackaged ar-5100-08 graftbolt was received for evaluation.Visual inspection noted that the graftbolt sheath was damaged and cracked.Functional testing was not performed due to the damage to the device.The most likely cause can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.Refer to investigation photos.Complaint is confirmed.

Brand Name
GRAFTBOLT, TIBIAL 8MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18340753
Report Number1220246-2023-09424
Device Sequence Number17827700
Product Code MBI
UDI-Device Identifier00888867035751
UDI-Public00888867035751
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGRAFTBOLT, TIBIAL 8MM
Device Catalogue NumberAR-5100-08
Device Lot Number15015651
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date08/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown